Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 30, 2007, 1:48 PM PDT for Lassen County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 1:48 PM PDT (20:48 UTC)
- Expired
- Aug 30, 2007, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Lassen County, CA
The radar
The Reno radar (KRGX), 140 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 3:10 PM PDT | HEAVY RAIN 1.05 | 15 Se Janesville, CA | 1.05 INCHES RAIN IN 1 HOUR FROM 310PM TO 410PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 302050
FFWREV
CAC035-302330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
148 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF HERLONG...
* UNTIL 430 PM PDT
* AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL SOUTHEAST OF
HONEY LAKE. THESE STORMS HAVE PRODUCED AT LEAST ONE TO ONE AND A
HALF INCHES OF RAIN...AND WILL LIKELY CONTINUE TO PRODUCE HEAVY
RAINFALL THROUGH AT LEAST 230 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMEDEE ARMY
AIRFIELD AND HONEY LAKE.
TRAVELERS ON US HIGHWAY 395 WILL ENCOUNTER THESE STORMS WITH HEAVY
RAINFALL. SLOW DOWN AND TURN ON YOUR HEADLIGHTS IF ENCOUNTERING HEAVY
SHOWERS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4017 12040 4025 12034 4029 12015 4027 12001
4001 12011 4009 12023
TIME...MOT...LOC 2048Z 180DEG 0KT 4015 12014
$$
CS1 follow-up statement
000
WGUS75 KREV 302159
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT THU AUG 30 2007
CAC035-302330-
LASSEN CA-
253 PM PDT THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
SOUTHEASTERN LASSEN COUNTY...
AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN AND POTENTIAL
FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMEDEE ARMY
AIRFIELD...HONEY LAKE AND HIGHWAY 395 BETWEEN DOYLE AND JANESVILLE.
HEAVY RAINFALL FALLING IN THE MOUNTAINS JUST WEST OF HIGHWAY 395
COULD RESULT IN FLASH FLOODING ALONG STREAMS RUNNING ACROSS HIGHWAY
395.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RENO.
LAT...LON 4017 12040 4025 12034 4029 12015 4027 12001
4001 12011 4009 12023
TIME...MOT...LOC 2153Z 180DEG 0KT 4015 12014
$$
HOHMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:30 PM PDT, 18 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 130 PM PDT THU AUG 30 2007 .SHORT TERM... THE AREA REMAINS IN A GENERAL SOUTHWEST FLOW ALOFT WITH RIDGE CENTERED OVER THE SOUTHWEST U.S. AND TROUGH OFF THE PACNW COAST. THIS PATTERN IS NOT GOING TO CHANGE MUCH THROUGH THE SHORT TERM. PROBABLY THE BIGGEST CHANGE WILL BE A GRADUAL DRYING TREND WITH LESS CONVECTION AND CLOUDS FROM DAY TO DAY. S/W MOVING THROUGH THE REGION HAS KEPT A THICK CLOUD SHIELD OVER MUCH OF THE NORTHERN SIERRA AND WESTERN NEVADA DURING THE MORNING AND EARLY AFTERNOON AND THIS HAS BEEN AN IMPEDIMENT TO CONVECTIVE DEVELOPMENT DESPITE THE MOIST AND UNSTABLE 30/12Z SOUNDING AT KRNO. SCATTERED THUNDERSTORMS CONTINUE TO FAVOR THE AREA SOUTH OF CLOUD SHIELD FROM CENTRAL NEVADA TO THE SOUTHERN SIERRA WHERE DIFFERENTIAL HEATING AND LOW LEVEL CONVERGENCE HAVE MAXIMIZED LIFT. A SECONDARY AREA OF DEVELOPMENT HAS BEEN THE LASSEN COUNTY CONVERGENCE ZONE AND ALONG NORTHWEST EDGE OF CLOUD SHIELD FROM THE TAHOE BASIN INTO EASTERN PLUMAS/LASSEN COUNTIES. MAIN AREA OF CONCERN WILL BE THE NORTHWEST THIRD OF FORECAST AREA...ROUGHLY NORTH OF I-80 WHERE AFTERNOON HEATING HAS BEEN MAXIMIZED AND LATEST RADAR TRENDS SHOW INCREASE IN CONVECTIVE COVERAGE/INTENSITY. SLOW MOVING INTENSE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL WHERE THEY OCCUR. ACTIVITY WILL DIMINISH AS UPPER LEVEL FORCING EXITS AND DAYTIME HEATING SUBSIDES. ANOTHER S/W WILL PASS NORTH OF AREA THROUGH FRIDAY WITH THE NORTHERN ZONES AGAIN IN AREA OF BEST FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. LIFT IN RIGHT ENTRANCE OF JET AND ABUNDANT MOISTURE/INSTABILITY ARE SUFFICIENT TO BOOST POPS TO SCATTERED NORTHERN AREAS WHILE MORE ISOLATED ACTIVITY IS STILL EXPECTED ELSEWHERE. ELEVATED SHOWERS WILL LIKELY BE ONGOING EARLY FRIDAY MORNING NORTHERN AREAS AS UPPER FORCING INCREASES. THE EVENING SHIFT WILL NEED TO MONITOR THE POTENTIAL FOR AN EARLIER START TIME FOR THUNDERSTORMS FRIDAY IN THE NORTHERN AREAS AS THE GFS CONTINUES TO BE A BIT FASTER WITH IMPULSE. FURTHER DRYING IS EXPECTED OVER THE WEEKEND ALTHOUGH ISOLATED POPS WERE MAINTAINED SATURDAY IN SOUTHERN AREAS AS SOUTHWEST FLOW REMAINS WEAK AND THE GFS SHOWS LINGERING INSTABILITY. TEMPERATURES WILL STAY ABOVE NORMAL WITH ONLY SOME SLIGHT COOLING FROM NIGHT TO NIGHT AS CLOUDS DECREASE AND THE AIRMASS DRIES. HOHMANN .LONG TERM...MONDAY THROUGH THURSDAY... WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE EXTENDED. ON MONDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS AS AN UPPER LOW APPROACHES THE PACIFIC NW. DRY SWLY FLOW WILL BE OVER THE KREV CWFA. ON TUESDAY THE PROGRESSIVE NRN FLOW SHOULD QUICKLY BRING THE SYSTEM INTO WASHINGTON WITH LOWERING HEIGHTS OVER OREGON AND IDAHO AND EXTENDING SOUTH INTO THE NRN SIERRA AND NRN NEVADA. THE SYSTEM IS THEN PROGGED TO REACH SRN SASKATCHEWAN BY 00Z THURSDAY. THIS WILL ALLOW THE RIDGE TO BUILD STRONGLY ACROSS THE NERN PACIFIC INTO SRN BRITISH COLUMBIA. ON THURSDAY THE RIDGE SHOULD BUILD TO THE EAST OVER MUCH OF THE WEST COAST. WE WILL SEE A GRADUAL COOLDOWN ACROSS THE ERN SIERRA AND WRN NEVADA THROUGH THE EXTENDED. TEMPERATURES ON MONDAY WILL STILL BE WELL ABOVE NORMAL WITH AFTN HIGHS ACROSS WRN NEVADA IN THE MID 90S. THE PATTERN CHANGES ON TUESDAY AS THE SYSTEM MOVES THROUGH THE PACIFIC NW. COOLER AIR WILL START TO ADVECT SOUTH INTO THE KREV CWFA ON TUESDAY. BY WEDNESDAY WINDS WILL BE OUT OF THE NORTH AS THE NRN SYSTEM MOVES TO THE EAST. NLY FLOW ON THURSDAY WILL KEEP COOL AIR OVER THE REGION. AFTN TEMPERATURES BOTH WED AND THURS WILL BE IN THE MID TO UPR 80S ACROSS WRN NEVADA VALLEYS AND IN THE 70S IN THE SIERRA. THESE READINGS WILL FINALLY BE CLOSE TO SEASONAL NORMALS AFTER A VERY WARM AUGUST. OHARA && .AVIATION... SCT TSTMS WILL OCCUR MAINLY NW OF A KTVL TO KRNO TO KLOL LINE TODAY BTWN 20Z AND 03Z. ON FRIDAY ISOLD TSTMS ARE AGAIN POSSIBLE OVER THIS SAME AREA AS THE GREATEST INSTABILITY WILL BE IN THIS AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL INVOF TSTMS...OTHERWISE VFR CONDITIONS THROUGH FRIDAY. OHARA && .FIRE WEATHER... NO SIGNIFICANT FIRE WX CONCERNS IN THE SHORT TERM WITH GOOD OVERNIGHT RH RECOVERIES THROUGH FRI NIGHT...AND LIMITED AFTN ZEPHYR WINDS DUE TO CLOUD COVER/WEAK PRES GRADIENT. AM EXPECTING MAX/MIN RH VALUES TO DROP STARTING SATURDAY AS PLUME OF DRIER AIR SPREADS INTO THE AREA FROM THE WEST. GFS/ENS MEAN DEPICTING STRONG TROF PASSING NORTH OF THE REGION TUE-WED OF NEXT WEEK...AND THIS MAY GENERATE STRONG WEST WINDS TUES...WITH GUSTY NORTHERLY WINDS POSSIBLE WED-THU. HOWEVER THERE IS STILL A DEGREE OF UNCERTAINTY REGARDING THE STRENGTH/SPEED OF THIS TROF. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 30, 1:24 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 124 PM PDT THU AUG 30 2007 CAZ071-072-302130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE 124 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEAST PARTS OF CALIFORNIA EARLY THIS AFTERNOON. AS OF 120 PM PDT...THE STRONGEST STORMS WERE LOCATED NORTH OF STAMPEDE RESERVOIR...SOUTH OF HONEY LAKE ALONG US HIGHWAY 395...AND NEAR THE LASSEN-MODOC COUNTY BORDER ALONG HIGHWAY 395. THESE STORMS WERE MOVING VERY SLOWLY...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CS HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:22 PM PDT | Flash Flood Warning | REV | Plumas | 83 min |
| Aug 30, 4:01 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Aug 30, 4:28 PM PDT | Flash Flood Warning | REV | Lassen | 2 hr |
| Aug 30, 4:34 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 41 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.